Alert archive / Mississippi / Flash Flood Warnings in 2001
Flash Flood Warning 5, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Mar 12, 2001, 1:02 PM CST for Harrison County, Mississippi. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2001, 1:02 PM CST (19:02 UTC)
- Expired
- Mar 12, 2001, 3:00 PM CST
- In force
- 118 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
County Harrison County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.0 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1587 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 469 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 367 m²/s²
- 0-3 km storm-relative helicity
- 453 m²/s²
- Significant tornado parameter
- 4.1
- Supercell composite
- 19.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLIX 121905 FFWNEW MSC047-122100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 102 PM CST MON MAR 12 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN HARRISON COUNTY IN SOUTHERN MISSISSIPPI THIS INCLUDES THE CITY OF GULFPORT * UNTIL 300 PM CST * AT 1258 PM CST...LAW ENFORCEMENT REPORTED FLOODING OF CARS ALONG ONEAL ROAD BY THE ONEAL APARTMENTS. WATER WAS AS HIGH AS THE WINDOWS WITH PEOPLE TRAPPED INSIDE. SOME FLOODING OF AN APARTMENT COMPLEX WAS REPORTED ON ROBINSON ROAD. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABONDONED. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 12, 2:20 AM CST, 10 hours 42 minutes earlier.
Area forecast discussion, Mar 12, 2:20 AM CST, 10 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 220 AM CST MON MAR 12 2001 SEVERE THUNDERSTORM WATCH IN EFFECT THIS MORNING UNTIL 600 AM WITH AN AREA OF STRONG THUNDERSTORMS AFFECTING COASTAL MISSISSIPPI AND ANOTHER AREA IN THE NORTHWESTERN PORTIONS OF THE CWA. KLIX WSR88D ALSO INDICATED THUNDERSTORMS RAPIDLY DEVELOPING AT 0755Z NORTH OF BARATARIA BAY. SURFACE OBS AT 140 CST AM SHOW SOUTHERLY INFLOW WINDS GUSTING FROM 20 TO 25 KT AT LOUISIANA COASTAL AND NEW ORLEANS METRO LOCATIONS. NUMEROUS INDICATIONS OF A STRENGTHENING LOW LEVEL JET AS NEW ORLEANS MOISANT AT 0755Z REPORTED A 36 MPH GUST FROM THE SOUTH. KLIX VAD WIND PROFILE SHOWED THE LOW LEVEL JET HAD STRENGTHENED FROM 0600Z TO 0745Z WITH SOUTH WINDS OF 50 TO 60 KT FROM 2000 TO 5000 FEET AT 0745Z. WITH THAT WILL KEEP FORECAST AS IS FOR THE MOST PART WITH THE ONLY CHANGE BEING SLIGHT ADJUSTMENTS FOR OVERNIGHT TEMPERATURES. GOING WITH THE AVN TIMING OF THE FRONT WHICH HAS FROPA ACROSS THE NW ZONES AROUND MIDNIGHT AND THROUGH COASTAL MISSISSIPPI AROUND DAYBREAK TUESDAY. GUSTY NORTH WINDS BUILD BEHIND THE FRONT WHICH WILL HELP THE MIXING TONIGHT SO WILL GO CLOSE TO AVN GUIDANCE FOR OVERNIGHT LOWS FROM MID 50S TO LOWER 60S. NORTH WINDS PERSIST FOR 24 TO 36 HOURS WITH OVERNIGHT LOWS TUE INTO WED FROM THE UPPER 40S TO LOWER 50S AS THE CENTER OF THE SURFACE HIGH SETTLES INTO CENTRAL MISSISSIPPI AND WINDS DIMINISH. THE CWA BEGINS A RECOVERY FOR THE NEXT SYSTEM ON WED AS WINDS COME AROUND TO THE EAST AROUND DAYBREAK AND THEN SOUTHEAST AS THE UPPER LEVEL JET STRENGTHENS IN CONJUNCTION WITH MAXIMUM AFTERNOON HEATING. PRELIM NUMBERS MCB 72/54/73/49 9400 BTR 73/55/73/50 9400 MSY 73/62/72/53 9400 GPT 70/59/71/49 +600 .NEW...SML CRAFT ADZY KPQL TO ATCHAFALAYA RVR. LA...NONE. MS...NONE. 13
In the hours before
Local storm report, Mar 12, 7:57 AM CST, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS, LA
757 AM CST MON MAR 12 2001
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0720 AM 8E KENTWOOD LA TORNADO
03/12/01 TANGIPAHOA SIGHTED ALONG HIGHWAY 38.
REPORTED BY WILMER FIRE
DEPARTMENT.
k
0737 AM OSYKA MS .75 INCH HAIL
03/12/01 PIKE REPORTED BY PIKE CD.
RJRSpecial weather statement, Mar 12, 10:00 AM CST, 3 hours 2 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-131300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 1000 AM CST MON MAR 12 2001 ...SYNOPSIS... A VERY MOIST AND UNSTABLE AIR MASS REMAINS ENTRENCHED OVER SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI. A STRONG UPPER LEVEL STORM SYSTEM IN THE ARKLATEX REGION WILL INTERACT WITH THE AIR MASS TO PRODUCE HAZARDOUS WEATHER ACROSS THE AREA THIS AFTERNOON AND TONIGHT. ...THUNDERSTORMS... A TORNADO WATCH IS IN EFFECT THROUGH MID AFTERNOON. SEVERAL ROUNDS OF STRONG TO SEVERE THUNDERSTORMS CAN BE EXPECTED THROUGH TONIGHT. THE MAIN THREAT FROM THE STRONGER THUNDERSTORMS WILL BE FREQUENT LIGHTNING...DAMAGING WINDS...AND LARGE HAIL DUE TO COLDER TEMPERATURES IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE. THERE IS ALSO THE POSSIBILITY OF ISOLATED TORNADOS DEVELOPING WITH STRONGER THUNDERSTORMS AS SOUTH SURFACE WINDS SWING AROUND TO THE WEST IN THE UPPER LEVELS AND STRENGTHEN WITH HEIGHT. ...HEAVY RAIN/FLOODING... LOCALLY HEAVY RAINFALL OF ONE TO TWO INCHES IN SEVERAL HOURS WITH ISOLATED AMOUNTS OF THREE INCHES WILL BE POSSIBLE THROUGH THIS EVENING. DUE TO THE RECENT RAINFALL WITH MOST RIVERS NEAR OR ABOVE FLOOD STAGE...RAINFALL RUN-OFF WILL BE SLOW TO DRAIN AND STREET FLOODING IS LIKELY TO OCCUR WITH THE HEAVIER DOWNPOURS. ...ACTIONS... STORM SPOTTER ACTIVATION MAY BE REQUIRED TODAY. EMERGENCY MANAGEMENT AGENCIES SHOULD STAFF ACCORDINGLY FOR SEVERE WEATHER OPERATIONS. PLEASE RELAY ANY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE OFFICE. FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS SHOULD BE LOWER CASE).
Special weather statement, Mar 12, 12:00 PM CST, 1 hour 2 minutes before
LAZ034>040-046>050-MSZ068>071-077-121830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1200 PM CST MON MAR 12 2001 ...PARTS OF TORNADO WATCH NUMBER 60 HAS BEEN CANCELED... THE TORNADO WATCH NUMBER 60 HAS BEEN CANCELED FOR SOUTH MISSISSIPPI AND EAST CENTRAL LOUISIANA. THE LINE OF STRONG TO SEVERE THUNDERSTORMS...EXTENDING FROM THE MISSISSIPPI COASTAL COUNTIES WEST TO LAKE PONTCHARTRAIN TO SOUTH OF THE BATON ROUGE METRO AREA...WILL CONTINUE TO TRACK EAST SOUTHEAST AND SCOUR OUT THE UNSTABLE AIR. THE AIR MASS BEHIND OR NORTH OF THE LINE HAS BECOME STABLE. THEREFORE... THE THREAT OF SEVERE THUNDERSTORMS OVER SOUTH MISSISSIPPI AND EAST CENTRAL LOUISIANA HAS DIMINISHED. THE MISSISSIPPI COUNTIES INCLUDED IN THE CANCELLATION ARE WILKINSON...AMITE...PIKE...WALTHALL AND PEARL RIVER. THE LOUISIANA PARISHES INCLUDED IN THE CANCELLATION ARE POINTE COUPEE...WEST FELICIANA...EAST FELICIANA...ST HELENA...TANGIPAHOA... WASHINGTON...ST TAMMANY...LIVINGSTON...EAST BATON ROUGE...WEST BATON ROUGE AND IBERVILLE.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 10:58 PM CST | Severe Thunderstorm Warning | LIX | Harrison, Jackson | 62 min |
| Mar 12, 1:05 AM CST | Severe Thunderstorm Warning | LIX | Wilkinson | 40 min |
| Mar 12, 4:16 AM CST | Tornado Warning | LIX | Pearl River | 14 min |
| Mar 12, 5:59 AM CST | Severe Thunderstorm Warning | LIX | Walthall | 31 min |
| Mar 12, 7:05 AM CST | Severe Thunderstorm Warning | LIX | Pike | 40 min |
| Mar 12, 7:36 AM CST | Severe Thunderstorm Warning | LIX | Walthall | 34 min |
| Mar 12, 8:30 AM CST | Severe Thunderstorm Warning | LIX | Amite, Pike | 30 min |
| Mar 12, 9:01 AM CST | Severe Thunderstorm Warning | LIX | Pike, Walthall | 44 min |
| Mar 12, 9:26 AM CST | Tornado Warning | LIX | Walthall | 34 min |
| Mar 12, 9:56 AM CST | Tornado Warning | LIX | Pearl River | 34 min |
| Mar 12, 10:05 AM CST | Severe Thunderstorm Warning | LIX | Hancock | 55 min |
| Mar 12, 10:27 AM CST | Tornado Warning | LIX | Pearl River | 33 min |
| Mar 12, 10:55 AM CST | Severe Thunderstorm Warning | LIX | Hancock, Harrison | 50 min |
| Mar 12, 11:07 AM CST | Tornado Warning | LIX | Harrison | 23 min |
| Mar 12, 11:11 AM CST | Tornado Warning | LIX | Jackson | 34 min |
| Mar 12, 11:36 AM CST | Tornado Warning | LIX | Harrison, Jackson | 24 min |
Nearby
Flash Flood Warnings in Mississippi, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.